MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15XT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 11/20/2023.D4 batch #: unknown.Additional information was requested and the following was obtained: what liver segment was the tumor located? in the segment ii.What was the size of the tumor being treated? 15 mm.Please describe the insertion approach: trans-parietal sub-sternal approach.Was any resistance encountered during probe insertion? no.Were any lateral forces applied during probe insertion? no.When the error occurred, what was the distance between the 2 probes during the ablation? 14 mm.What is the patient's current status? good general state.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation is pending for the finished device lot number this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an interventional imaging, it was observed that after 7 minutes of treatment to ablate a liver tumor, the device was found to be in error on one of the two needles, with an error message being displayed.After several attempts to restart the ablation, and an attempt to change the channel, the needle was withdrawn.It was found that the tip of the needle had been damaged and that a piece had remained in the patient's liver.Imaging was performed and confirmed the presence of the fragment.No removal of the fragment is planned.This incident also exposed the patient to the risk of partial removal of the liver tumour.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/5/2026.Investigation summary: the attached photo was analyzed.The image displayed two cannulas, one with a broken tip (brass cap still connected) and charring, and the other probe was intact with charring.Since this occurred in france, there is no call home data available.The returned probe had a broken tip (not included).The brass cap was still intact and there was evidence of charring and thermal damage.According to the additional information, no resistance was felt and no excessive force was used when placing the probe.The potential cause of the tip break is unknown.A search of nonconformities (ncs) was performed for lot ml23038091.There were no observed nonconformities for this lot.Manufacture date: 3/1/2023; expiration date: 11/30/2026.

Brand Name
NEUWAVE PR XT PROBE 15CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key18169311
Report Number3008769756-2023-00039
Device Sequence Number7687505
Product Code NEY
UDI-Device Identifier00853719006401
UDI-Public853719006401
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15XT
Device Lot NumberML23038091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown